Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 30, NWS San Angelo, TX

May 23, 201113 counties in Texas

NWS San Angelo, TX issued this red flag warning at May 23, 2011, 5:24 PM CDT for 13 counties in Texas. It took effect at May 24, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2011, 5:24 PM CDT (22:24 UTC)
In effect from
May 24, 2011, 12:00 PM CDT
Expired
May 24, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2548 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WWUS84 KSJT 232224
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
524 PM CDT MON MAY 23 2011

...CRITICAL FIRE WEATHER CONDITIONS TUESDAY FOR THE BIG COUNTRY
AND NORTHWEST CONCHO VALLEY...

.A DRYLINE WILL MOVE EAST ACROSS MUCH OF WEST CENTRAL TEXAS
TUESDAY. STRONG SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY
VALUES ARE EXPECTED BEHIND THE DRYLINE TUESDAY AFTERNOON....
CREATING DANGEROUS FIRE WEATHER CONDITIONS.

TXZ049-054-064-065-241100-
/O.UPG.KSJT.FW.A.0024.110524T1700Z-110525T0200Z/
/O.NEW.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/
FISHER-NOLAN-STERLING-COKE-
524 PM CDT MON MAY 23 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR
LOW HUMIDITIES AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE.

* WIND: SOUTHWEST WINDS 20 TO 30 MPH.

* HUMIDITY: 5 TO 10 PERCENT.

* TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ098-099-113-114-127-128-241100-
/O.CON.KSJT.FW.A.0024.110524T1700Z-110525T0200Z/
HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
524 PM CDT MON MAY 23 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR LOW HUMIDITIES AND GUSTY WINDS.

* AFFECTED AREA: IN TEXAS...HASKELL...THROCKMORTON...JONES...
  SHACKELFORD...TAYLOR...CALLAHAN.

* WIND: SOUTHWEST WINDS 15 TO 25 MPH.

* HUMIDITY: 10 TO 20 PERCENT.

* TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
3 follow-up statements
515 
WWUS84 KSJT 240827
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
327 AM CDT TUE MAY 24 2011

...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR THE BIG COUNTRY AND
PARTS OF THE CONCHO VALLEY...

.A DRYLINE WILL MOVE EAST ACROSS MUCH OF WEST CENTRAL TEXAS
TODAY. STRONG SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY VALUES
ARE EXPECTED BEHIND THE DRYLINE THIS AFTERNOON.... CREATING
DANGEROUS FIRE WEATHER CONDITIONS.

TXZ098-113-127-250200-
/O.UPG.KSJT.FW.A.0024.110524T1700Z-110525T0200Z/
/O.EXA.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/
HASKELL-JONES-TAYLOR-
327 AM CDT TUE MAY 24 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR LOW HUMIDITIES AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN TEXAS...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD...TAYLOR...CALLAHAN.

* WIND: SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY: 10 TO 20 PERCENT.

* TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ099-114-128-250200-
/O.UPG.KSJT.FW.A.0024.110524T1700Z-110525T0200Z/
/O.EXA.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/
THROCKMORTON-SHACKELFORD-CALLAHAN-
327 AM CDT TUE MAY 24 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR LOW HUMIDITIES AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN TEXAS...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD...TAYLOR...CALLAHAN.

* WIND: SOUTHWEST WINDS 20 TO 25 MPH...WITH GUSTS TO 35 MPH. 

* HUMIDITY: 10 TO 20 PERCENT.

* TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ066-071-072-250200-
/O.EXA.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/
RUNNELS-IRION-TOM GREEN-
327 AM CDT TUE MAY 24 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR LOW HUMIDITIES AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE.

* WIND: SOUTHWEST WINDS 20 TO 25 MPH...WITH GUSTS TO 35 MPH.

* HUMIDITY: 5 TO 10 PERCENT.

* TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ049-054-064-065-250200-
/O.CON.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/
FISHER-NOLAN-STERLING-COKE-
327 AM CDT TUE MAY 24 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE.

* WIND: SOUTHWEST WINDS 25 TO 30 MPH...WITH GUSTS TO 40 MPH.

* HUMIDITY: 5 TO 10 PERCENT.

* TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
689 
WWUS84 KSJT 241130
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
630 AM CDT TUE MAY 24 2011

...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR THE BIG COUNTRY AND
PARTS OF THE CONCHO VALLEY...

.A DRYLINE WILL MOVE EAST ACROSS MUCH OF WEST CENTRAL TEXAS
TODAY. STRONG SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY
VALUES ARE EXPECTED BEHIND THE DRYLINE THIS AFTERNOON....
CREATING DANGEROUS FIRE WEATHER CONDITIONS.

TXZ049-054-064-065-098-113-127-250200-
/O.NEW.KSJT.FW.A.0025.110525T1700Z-110526T0200Z/
/O.CON.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-JONES-TAYLOR-
630 AM CDT TUE MAY 24 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR LOW HUMIDITIES AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
HASKELL...JONES...TAYLOR.

* WIND: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY: 10 TO 20 PERCENT.

* TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ066-071-072-099-114-128-250200-
/O.NEW.KSJT.FW.A.0025.110525T1700Z-110526T0200Z/
/O.CON.KSJT.FW.W.0030.110524T1700Z-110525T0200Z/
RUNNELS-IRION-TOM GREEN-THROCKMORTON-SHACKELFORD-CALLAHAN-
630 AM CDT TUE MAY 24 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR LOW HUMIDITIES AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA: IN TEXAS...RUNNELS...IRION...TOM
  GREEN...THROCKMORTON...SHCKELFORD...CALLAHAN.

* WIND: SOUTHWEST WINDS 20 TO 25 MPH...WITH GUSTS TO 35 MPH.

* HUMIDITY: 5 TO 10 PERCENT.

* TIMING: TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
975 
WWUS84 KSJT 250220 AAA
RFWSJT

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
920 PM CDT TUE MAY 24 2011

...CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY FOR THE BIG COUNTRY AND
MUCH OF THE CONCHO VALLEY...

CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE ON WEDNESDAY
ACROSS PARTS OF THE CONCHO VALLEY AND BIG COUNTRY. WEST WINDS
INCREASE TO 20 TO 30 MPH AND COMBINE WITH RELATIVE HUMIDITY VALUES
BETWEEN 5 AND 10 PERCENT.

TXZ049-054-064>066-071-072-098-099-113-114-127-128-251100-
/O.EXP.KSJT.FW.W.0030.000000T0000Z-110525T0200Z/
/O.CON.KSJT.FW.A.0025.110525T1700Z-110526T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
920 PM CDT TUE MAY 24 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE BIG COUNTRY AND MUCH OF THE CONCHO VALLEY... 
...THE RED FLAG WARNING IS NO LONGER IN EFFECT...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...HASKELL...THROCKMORTON... 
  JONES...SHACKELFORD...TAYLOR...CALLAHAN. 

* WIND: WEST WINDS 20 TO 25 MPH...WITH GUSTS TO 35 MPH.

* HUMIDITY: 5 TO 10 PERCENT.

* TIMING: WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 23, 3:32 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 23, 3:32 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
332 PM CDT MON MAY 23 2011

.SHORT TERM...

THE DRYLINE IS ENTERING THE WESTERN CWA EARLY THIS AFTERNOON AND
SHOULD REACH ITS FURTHEST EASTERN EXTENT BY EARLY EVENING OVER THE
CENTRAL CWA BEFORE RETREATING TO A POSITION ALONG OUR WESTERN CWA
FOR THE REMAINDER OF THE NIGHT.

LATEST SPC DAY2 ATTACHES GREAT SIGNIFICANCE TO THE STRONG MID-LEVEL
DISTURBANCE NOW OVER SOUTHERN CALIFORNIA. THIS MID-LEVEL SHORTWAVE
TROUGH IS PROGD TO MOVE EAST...ENTERING THE CENTRAL TEXAS PANHANDLE
TOMORROW BY EARLY TOMORROW EVENING. TIMING IS CRUCIAL...0-6 KM/AGL
ASSOCIATED BULK SHEAR AXIS THROUGH THE PANHANDLE WILL BE GREATER
THAN 80KTS AS AFTERNOON HIGHS NEAR OR EXCEED THE TRIPLE DIGITS. IN
ADDITION...LLJ WILL ALSO INTENSIFY TO OVER 40KTS OVER THE BIG
COUNTRY BY LATE AFTERNOON. THUS THE SLIGHT RISK OF SEVERE ALONG AND
EAST OF THE DRYLINE WITH MODERATE RISK OF SEVERE ABUTTING OUR
NORTHERN COUNTIES. WITH THE 850MB THERMAL RIDGE AXIS THROUGH THE
HEART OF THE CWA TOMORROW AFTERNOON AND TEMPS EXCEEDING 28C
DEGREES...HAVE GONE WITH A MIX OF UPPER 90S AND TRIPLE DIGITS OVER
THE CWA. ACTIVITY INITIATING ALONG THE DRYLINE BY LATE TOMORROW
AFTERNOON SHOULD QUICKLY MOVE TO THE NORTHEAST.

15

FOR TOMORROW NIGHT...THUNDERSTORMS WILL LIKELY LINGER INTO THE
EVENING HOURS. THUS...I CONTINUED SLIGHT CHANCE TO CHANCE POPS FOR
MAINLY THE EASTERN HALF OF OUR AREA THROUGH ABOUT MIDNIGHT
TOMORROW NIGHT. AFTER MIDNIGHT TOMORROW NIGHT...THE DRYLINE WILL AGAIN
RETREAT TO THE WEST...AND TEMPERATURES WILL DROP INTO THE 65 TO 70
RANGE AROUND SUNRISE.

ON WEDNESDAY...RAIN CHANCES DO NOT LOOK AS PROMISING. THE DRYLINE
WILL AGAIN ADVANCE INTO WEST CENTRAL TEXAS...AND HOW FAR THIS
BOUNDARY WILL ADVANCE REMAINS UNCERTAIN. THE NAM IS SLIGHTLY MORE
AGGRESSIVE THAN THE GFS REGRADING HOW FAR EAST THE DRYLINE WILL
ADVANCE...ESPECIALLY FOR OUR SOUTHERN COUNTIES. I DECIDED ON A
SOLUTION CLOSER TO THE NAM...WITH AFTERNOON HIGHS SLIGHTLY WARMER
THAN MEX MOS GUIDANCE.

OVERNIGHT WEDNESDAY NIGHT...A COLD FRONT PUSHES ACROSS WEST
CENTRAL TEXAS AND BRINGS COOLER TEMPERATURES ALONG WITH DRIER AIR.
OVERNIGHT LOWS CLOSER TO SEASONAL NORMALS LOOK GOOD FOR THIS
PERIOD.

FOR THURSDAY...AFTERNOON HIGHS CLOSER TO SEASONAL NORMALS LOOK ON
TRACK. NORTH SURFACE WINDS ALONG WITH SURFACE COLD AIR ADVECTION
WILL DOMINATE WEST CENTRAL TEXAS THIS PERIOD.

HUBER

.LONG TERM...

RAIN CHANCES FOR THE LONG TERM DO NOT LOOK GOOD THIS FORECAST
CYCLE. LOW-LEVEL RETURN FLOW DEVELOPS OVERNIGHT THURSDAY NIGHT.
ASSOCIATED RETURNING LOW-LEVEL MOISTURE HELPS A SURFACE DRYLINE
DEVELOP WEST OF OUR AREA BY SUNRISE FRIDAY MORNING. HOWEVER...WITH
WEAK WESTERLIES IN THE BOUNDARY LAYER...THE DRYLINE DOES NOT MAKE
MUCH PROGRESS WITH ITS ADVANCE DURING THE DAY FRIDAY.
MEANWHILE...A BROAD 500 MB RIDGE OF HIGH PRESSURE BUILDS OVER THE
PLAINS FRIDAY AND FRIDAY NIGHT AND SETS THE STAGE FOR AFTERNOON
HIGHS BACK NEAR THE 100 DEGREE MARK FOR SATURDAY. COOLER AFTERNOON
HIGHS FOR THE START OF NEXT WORK WEEK APPEAR TO BE POSSIBLE GIVEN
HOW THE GFS BUILDS A 500 MB HIGH PRESSURE CENTER OVER THE NORTHERN
GULF OF MEXICO. STRONG SOUTHEASTERLY BOUNDARY LAYER WINDS
RESULTING FROM THIS HIGH PRESSURE RIDGE WILL THEN HELP HOLD AN 850 MB
THERMAL RIDGE WELL WEST OF OUR AREA. THUS...I DECIDED ON COOLER
AFTERNOON HIGHS FOR NEXT MONDAY CLOSER TO MEX MOS AND NEAR
SEASONAL NORMALS...MAINLY AROUND 90.

HUBER

.FIRE WEATHER...

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS REMAINS A CONCERN
TUESDAY AS A DRYLINE MIXES EAST ACROSS WEST CENTRAL TEXAS AND MID
LEVEL WSW FLOW INCREASES WITH 20 FOOT WIND SPEEDS INCREASING TO OVER
20 MPH. WILL RE-ISSUE THE FIE WEATHER WATCH AS IS SINCE THERE IS
SOME UNCERTAINTY AT THIS TIME AS TO THE EASTERN DISPOSITION OF THE
DRYLINE TOMORROW AFTERNOON. IF THE DRYLINE HANGS UP ALONG THE
EASTERN BIG COUNTRY...THE EASTERN COUNTIES WOULD NOT MEET THE RED
FLAG CRITERIA. ON-COMING CREW CAN FINALIZE THE RED FLAG WARNING
COUNTY ALIGNMENT WITH THE LATEST MODEL RUNS.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 71  99  65  92  59 /  10  10  10  10   0
SAN ANGELO 	 69 102  66  98  59 /  10  10  10  10   0
JUNCTION 	 73  97  70  97  63 /  10  10  20  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: CALLAHAN...COKE...FISHER...
HASKELL...JONES...NOLAN...SHACKELFORD...STERLING...TAYLOR...
THROCKMORTON.

&&

15/HUBER
Hazardous weather outlook, May 23, 3:03 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 PM CDT MON MAY 23 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-242015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
303 PM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ALONG AND
EAST OF A DRYLINE EXTENDING THROUGH THE WESTERN BIG COUNTRY AND
SOUTH THROUGH THE CENTRAL CONCHO VALLEY. A FEW STORMS MAY BE
SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS DEVELOPING OVER
THE EASTERN HALF OF WEST CENTRAL TEXAS TEXAS LATE TUESDAY
AFTERNOON WITH THE APPROACH OF AN UPPER LEVEL STORM SYSTEM. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED
TORNADOES WILL BE POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TUESDAY AFTERNOON AND EVENING ACROSS MOST OF WEST CENTRAL
TEXAS...A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON
FOR THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND AGAIN ON TUESDAY
EVENING.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:59 PM CDTSevere Thunderstorm WarningSJTCrockett61 min
May 23, 4:12 AM CDTFire Weather WatchSJTCallahan, Coke, Fisher, Haskell, Jones, Nolan and 4 more23 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.